I am 49 years old male (weight around 61 kgs.) staying in the city of chennai, south india. I am a pure vegetarian. I am a glaucoma patient since 1983, when first diagnosed. I lost vision in my right eye by the time of diagnosis. Since 1983 I am using timolol maleate 0.5% eye drops twice daily for both my eyes and from the year 2001 my doctor suggested me in addition to timolol maleate to instill latanoprost for my left (has almost normal vision) eye at bed time to prevent any further damage. Now regular monitoring shows iop as very normal. Now my problem is not relating to eyes, but the timolol maleate I am using for past 32 years. As far as I could get information from the internet timolol maleate is beta-blocker and for the past 3 years my ldl & vldl levels are on the rise and hdl on the lower side for unknown reason though there is no major change in total cholesterol. I am not a diabetic (regularly monitored) nor hypertensive. Family doctor suggests to take drugs for the abnormal lipid profile. The other symptoms I am facing for the past 2 months are (1) total fatigue, (2) frequent cold with nasal discharge, (3) drowsiness, (4) shallow breath, (5) ringing sound in ears etc. I just wanted to know whether these symptoms are due to prolonged use of beta-blocker (timolol maleate eye drops), so that I can place before my ophthalmologist your observation and prevent any other future complications.Please tell.
37 years experience
Ask Free Question
These symptoms are unlikely to be caused by timolol maleate eye drops. It should not be used in cardiac or respiratory condition. Beside regular iop check get periodical glaucoma field examn. Your eye surgeon can monitor the optic disc cupping by funds exam. As you have only one eye on working condition. These tests should be done regularly to monitor the efficacy of the eye drops and at the same time keeping in mind about progression.
2 people found this helpful
Was this answer helpful?
Thank you for your feedback.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.
Book appointment with top doctors for Diabetes treatment